CaltechAUTHORS
  A Caltech Library Service

A variational formulation for convection-diffusion problems

Ortiz, M. (1985) A variational formulation for convection-diffusion problems. International Journal of Engineering Science, 23 (7). pp. 717-731. ISSN 0020-7225. http://resolver.caltech.edu/CaltechAUTHORS:20180105-152010629

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20180105-152010629

Abstract

A variational principle is proposed that under certain restrictions is shown to be equivalent to the advection-diffusion boundary value problem. Based on this variational principle, an upwind finite element method is derived that precludes spurious oscillations while possessing optimal convergence properties even in the multidimensional case. The formulation also points to a canonical choice of weighting functions for the Petrov-Galerkin method proposed by the Dundee and Swansea groups.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/0020-7225(85)90004-7DOIArticle
https://www.sciencedirect.com/science/article/pii/0020722585900047PublisherArticle
Additional Information:© 1985 Elsevier. (Received 31 March 1984)
Group:GALCIT
Record Number:CaltechAUTHORS:20180105-152010629
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20180105-152010629
Official Citation:M. Ortiz, A variational formulation for convection-diffusion problems, In International Journal of Engineering Science, Volume 23, Issue 7, 1985, Pages 717-731, ISSN 0020-7225, https://doi.org/10.1016/0020-7225(85)90004-7. (http://www.sciencedirect.com/science/article/pii/0020722585900047)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:84147
Collection:CaltechAUTHORS
Deposited By: Lydia Suarez
Deposited On:08 Jan 2018 20:59
Last Modified:08 Jan 2018 20:59

Repository Staff Only: item control page